MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for an unspecified number of patient samples tested on a roche 9180 electrolyte analyzer.Results from the analyzer did not agree with the clinical condition of patients.The customer provided data for one patient sample with discrepant sodium electrode results.The sample initially resulted in a sodium value of 128.5 mmol/l.The sample was repeated twice, resulting in values of 134.3 mmol/l and 137.5 mmol/l.
 
Additional Manufacturer Narrative
The sodium electrode lot number and expiration date were requested, but not provided.A roche representative visited the customer and noted the customer maintained the instrument poorly.The investigation is ongoing.
 
Additional Manufacturer Narrative
The sodium electrode lot number was 31244847.The field service engineer found that the customer was not performing maintenance correctly as they immersed the reference electrode in industrial grade hypochlorite and the probe was not cleaned according to labeling.The customer was receiving frozen samples from regional offices and processing was carried out directly from the mother tube after thawing, without centrifugation.The engineer took a patient's sample, centrifuged it, and processed it four times with fully reproducible results.
 
Additional Manufacturer Narrative
A review of certificates of analyses for the electrode and system reagent lot numbers confirms that all components passed the internal manufacturing and quality control checks, meeting all required specifications.Calibration data was acceptable.Quality controls run on 10-jul-2025 were acceptable for the first control level.Level 2 was outside of range for na and k, but then subsequently were back within range when tested later that same morning.Level 3 controls were measured twice and each time, the k and cl values were outside of range.Based on the provided printouts, the last 10 qc measurements were within the expected range.The investigation determined the issue is consistent with protein contamination due to the customer's incorrect maintenance and pre-analytical procedures.The customer was immersing the reference electrode in industrial-grade hypochlorite and not cleaning the needle according to the user manual.Additionally, they were processing frozen samples that were thawed at room temperature without being re-centrifuged, and were processing samples directly from the mother tube instead of a separate sample container.These practices can lead to protein build-up on the electrodes, causing unstable and inaccurate results.This is supported by the fact that when the engineering team followed correct procedures, the results were reproducible.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22674631
Report Number1823260-2025-02360
Device Sequence Number7495803
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/04/2025
09/12/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/28/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown